Couldn't find what you looking for?

TRY OUR SEARCH!

Hi, I have been dealing with the depression for quite some time, during which I have been on many antidepressants. The latest was Celexa. This drug helped me with the depression, but the side effects are bothering me very much, so my doctor decided to switch me to Wellbutrin. He just told me to stop taking Celexa and start with the Wellbutrin. I am worried that a rapid change might cause some problems. Can anyone share their experience about changing from Celexa to Wellbutrin?

Loading...

Hi, I have been having the same problems as you. Being depressed is not pleasant at all, and dealing with the side effects of antidepressants doesnt improve the situation. Like you I didnt like it when these drugs made me so tired I had to spend days in bed. Gaining weight and losing my libido wasnt pleasant either. I was changing antidepressants in hope of finding the one that will help me be as normal as I can. Wellbutrin did the trick for me. I also changed from Celexa to this drug, but not as rapidly as your doctor told you to. While I was weaning off Celexa I was using both drugs simultaneously, under doctors supervision of course. My doctor told me this way I will avoid any withdrawal symptoms. At first I was very jumpy and irritated while on Wellbutrin, but after few weeks things returned to normal. I even lost some weight. I hope Wellbutrin will help you as it did me.
Reply

Loading...

I tried abruptly switching to wellbutrin XL 150mg from 20mg of celexa and it was absolutely terrible. After a week or so on wellbutrin I began to have concentration difficulties- I couldn't even do simple math problems. I felt foggy all the time. Then, on top of that, during week two I began to get obsessive thoughts and waves of loneliness. I felt anxious all the time, and I would constantly check my e-mail and cell phone for messages. When no new messages were there I would feel lonely and pathetic. After three weeks I switched back to the celexa and began to feel better after about a week. I would be careful switching meds abruptly.
Reply

Loading...

I was on the lowest does of citolopram (celexa) every other night.  It made me very tired and disrupted my sleep patterns.  My doctor then switched me to buprobrian (welbutin) 150mg every morning for a week and then I will take another dose in th early afternoon.  He didn't have me wean off the celxa because I had such a low dose.  I have been on the welbutin for 4 days now and I am irritable, agitated and hopeless.  What happened with your switch?
Reply

Loading...

I am trying wellbutrin also after celexa. Celexa worked very well for me but with a new doc. they didnt like the combo i was on so took me off celexa and ive been on wellbutrin less than a week. I feel awful. tired and lathargic no motivation and nausiated. she wanted me to take 100mg 2x a day i did for maybe 3 days and then i went to 1 a day the last couple days. still feel bad. Going to make an appt. I dont like this at all. Im usually very active.
Reply

Loading...

sunlover2000 wrote:

I was on the lowest does of citolopram (celexa) every other night.  It made me very tired and disrupted my sleep patterns.  My doctor then switched me to buprobrian (welbutin) 150mg every morning for a week and then I will take another dose in th early afternoon.  He didn't have me wean off the celxa because I had such a low dose.  I have been on the welbutin for 4 days now and I am irritable, agitated and hopeless.  What happened with your switch?


it takes a couple weeks to stop having side effects
Reply

Loading...

Hi my Doc had me on celexa 20mg and I couldnt lose weight and was tired. He prescribed wellbutrin xl 150mg for 10 days then 300 mg thereafter. I was weaning off the celexa at the same time. After the celexa was done and I started taking wellbutrin alone(300mg) I started having panic attacks, felt irritable, mad at everything and very jumpy. I called my doc and went back on a lower dosage of celexa 10mg now and a lower dose of wellbutrin150mg. I feel really good and no more jumpiness or irritability. I just hope I can lose the weight now. Good luck!

Reply

Loading...

Hello,
Ive had similar feelings you have with celexa and welbutrin. Ive gained weight with celexa and now i want to go back on welbutrin again. I stopped it because i was feeling anxiety and restlessness. But the weight gain with celexa is not helping my depression any at all. I have severe disc disease and the weight is something i cant afford.

hang in there and keep us informed how your doing
Reply

Loading...

thanks for sharing everybody.  sometimes doctors cannot offer first hand experience.  i have been on wellbutrin for about 5 years and then switched to celexa.  The first month or so i was so tired and just slept the whole day through.  after the side effects went away i felt ok. numbish and robot like but ok.  then i realized i had gained 30 pounds in one year! i decided it was not worth it and switched back to wellbutrin about two weeks ago. my dr. did not reccommend a gradual switch so i went from 20mg celexa to 300 wellbutrin. i am experiencing tingle-i-ness and lightheadedness and am very irritable.  i am hoping that i will be back to my normal self soon. does anyone have any advice about tackling side effects between the switch?

Reply

Loading...


I am doing vice versa of your switch (Celexa to Wellbutrin) starting tomorrow as an immediate switch and am curious to how I will respond. I have been on Celexa for about a year and have gained 40lbs even though I do not have poor eating habits. I had zero energy and felt foggy all the time on Celexa and lately have became depressed. I hope your switch side effefcts improve
Reply

Loading...

I also have had the same issues with the Celexa.  Gained weight, wasn't interested in sex.  My doctor advised me to switch to Wellbutrin.  She said I should use both for about a week and then stop taking the Celexa.  A couple days after stopping the Celexa I began getting terrible headaches.  It has been three weeks now and my headaches have become migranes, dizziness, inability to focus, nausea, and just complete crapiness.  So far I am pretty displeased with the whole ordeal...

Reply

Loading...

I have been on celexa for about 8 years. I started at 20mg, took that for about 5yrs, bumped up to 30mg when i started feeling crappy again. About 2 months ago I bumped up to 40mg, and felt horrible. I am very overweight, and have been dieting and trying to lose weight for about 7 months now, with next to no success.  Exercise doesn't help either. My doctor finally prescribed Wellbutrin, and I tapered off celexa over two weeks, while mixing both at the end. I've had normal side effects, headaches in particular, but Tylenol has been helping. I'm also getting what I can describe as "brain zaps", a momentary slight dizziness that goes away quickly. That being said, I've only been 6 days on wellbutrin only and I can't believe how much better I feel. My husband has already commented at how much happier and calm I am. I've even started losing a bit of weight! Obviously each persons chemistry is different, but give it some time. And don't be worried to talk to your doctor if you're not happy with how your feel. I wish I'd spoken up sooner.

Reply

Loading...


I switched from celexa to wellbutrin.I had bad side effects on celexa.I could not even drive in my car without feeling like I would throw up.I travel all the time so it was bad for me. I have much more energy now and it curves appetite for food and most things. I have to say that it is not good to drink too much .You need to read research wellbutrin and alcohol.It really helps with energy and I find it helps me think more positive. I am sure it is different for everyone.I started on a low dose of 150 mg and I have not taken the 300mg dose but it is the normal dose most take. I like my glass of wine and afraid that I will not be able to even have that on 300mg. Try a low dose first and if it works that is great :) good luck and I hope it works for you!
Reply

Loading...


Hi, I just changed from Celexa that I had been taking for about a month and I saw no difference in my anxiety so my Psychiatrist switched me to Wellbutrin Yesterday 3/18/15 and I feel more alert, aware, and when I think of something that causes anxiety I immediately feel like a switch turns off the anxiety. I hope this feeling lasts but I do feel a bit of nausea(dizzy) but I'm going to take a Dramamine and see how I feel. It is kind of too good to be true. I hope it works for you!
Reply

Loading...


I am on day four now in my switch from celexa to wellbutrin and feel terrible! Please someone tell me this gets better quickly...
Reply

Loading...